Alert archive / West Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Charleston, WV

February 11, 200912 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Feb 11, 2009, 6:24 PM EST for 12 counties in West Virginia; Washington County, Ohio. It was in force for 66 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 6:24 PM EST (23:24 UTC)
Expired
Feb 11, 2009, 7:30 PM EST
In force
66 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Washington County, OH, Barbour County, WV, Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 6:30 PM ESTTSTM WND DMGNew Matamoras, OHTREES DOWN
Feb 11, 6:44 PM ESTTSTM WND DMGSutton, WVTREES AND POWERLINES DOWN COUNTYWIDE
Feb 11, 6:50 PM ESTTSTM WND DMG12 S Middlebourne, WVTREES DOWN AT DEEP VALLEY
Feb 11, 7:00 PM ESTTSTM WND DMGGlenville, WVTREES AND POWERLINES DOWN COUNTYWIDE
Feb 11, 7:00 PM ESTTSTM WND DMGWeston, WVTREES AND POWERLINES DOWN COUNTYWIDE
Feb 11, 7:05 PM ESTTSTM WND DMGClarksburg, WVTREES AND POWERLINES DOWN COUNTYWIDE
Feb 11, 7:08 PM ESTTSTM WND DMGBuckhannon, WVTREES AND POWERLINES DOWN COUNTYWIDE. MANY REPORTS OF DAMAGE TO HOUSE PORCHES.
Feb 11, 7:15 PM ESTTSTM WND DMGAnmoore, WVSTRUCTURAL DAMAGE TO ANMOORE METHODIST CHURCH. STEEPLE COLLAPSED ONTO POWER LINES.
Feb 11, 7:16 PM ESTTSTM WND GST 61Alma, WVCONAWAY LAKE RAWS SITE
Feb 11, 7:18 PM ESTTSTM WND GST 63Clarksburg, WV
Feb 11, 7:30 PM ESTTSTM WND GST 853 Sw Philippi, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 1:59 PM ESTTornado WatchSPC7 hr
Feb 11, 5:53 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 112324
SVRRLX
OHC167-WVC001-007-017-021-033-041-073-085-091-095-097-101-120030-
/O.NEW.KRLX.SV.W.0007.090211T2324Z-090212T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BARBOUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF AUDRA STATE PARK...
  BRAXTON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SUTTON...
  DODDRIDGE COUNTY IN WEST VIRGINIA...
  GILMER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GLENVILLE...
  HARRISON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLARKSBURG...
  LEWIS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WESTON...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  EASTERN RITCHIE COUNTY IN WEST VIRGINIA...
  TAYLOR COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MIDDLEBOURNE...
  UPSHUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BUCKHANNON...
  NORTHERN WEBSTER COUNTY IN WEST VIRGINIA...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 730 PM EST

* AT 624 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES WEST OF SISTERSVILLE TO 23 MILES SOUTHWEST
  OF CEDAR CREEK STATE PARK TO 21 MILES SOUTHWEST OF GASSAWAY...OR
  ALONG A LINE EXTENDING FROM 10 MILES NORTH OF ST. MARYS TO 9 MILES
  SOUTHEAST OF SPENCER TO CLAY...AND MOVING EAST AT 70 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SISTERSVILLE AND PENNSBORO BY 635 PM EST...
  PADEN CITY...MIDDLEBOURNE AND GASSAWAY BY 640 PM EST...
  WEST UNION...SUTTON...GLENVILLE AND CEDAR CREEK STATE PARK BY 645
  PM EST...
  SALEM BY 655 PM EST...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3960 8085 3949 8072 3944 8056 3948 8047
      3939 8006 3901 8007 3896 8002 3895 8009
      3875 8013 3872 8026 3865 8026 3854 8076
      3856 8079 3851 8088 3868 8102 3904 8099
      3945 8106 3958 8121 3956 8102 3961 8095
TIME...MOT...LOC 2324Z 251DEG 60KT 3954 8124 3872 8124
          3847 8107

$$
2 follow-up statements
000 
WWUS51 KRLX 112356
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EST WED FEB 11 2009

OHC167-WVC001-007-017-021-033-041-073-085-091-095-097-101-120030-
/O.CON.KRLX.SV.W.0007.000000T0000Z-090212T0030Z/
WASHINGTON OH-WEBSTER WV-BRAXTON WV-GILMER WV-UPSHUR WV-LEWIS WV-
TAYLOR WV-DODDRIDGE WV-HARRISON WV-PLEASANTS WV-TYLER WV-BARBOUR WV-
RITCHIE WV-
656 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST
FOR EASTERN RITCHIE...WESTERN BARBOUR...TYLER...PLEASANTS...
HARRISON...DODDRIDGE...TAYLOR...LEWIS...UPSHUR...GILMER...BRAXTON...
NORTHERN WEBSTER AND NORTHEASTERN WASHINGTON COUNTIES...

AT 654 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM LIMA TO BURNSVILLE TO CENTRALIA...MOVING 
EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  IRELAND...CAMDEN...CLEVELAND AND SEDALIA BY 705 PM EST...
  WALLACE...WALKERSVILLE...KANAWHA HEAD AND EDEN BY 710 PM EST...
  WOLF SUMMIT AND HORNER BY 715 PM EST...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3960 8085 3949 8072 3944 8056 3948 8047
      3939 8006 3901 8007 3896 8002 3895 8009
      3875 8013 3872 8026 3865 8026 3854 8076
      3856 8079 3851 8088 3868 8102 3904 8099
      3945 8106 3958 8121 3956 8102 3961 8095
TIME...MOT...LOC 2356Z 251DEG 41KT 3949 8072 3887 8066
          3866 8048

$$

10
000 
WWUS51 KRLX 120025
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
725 PM EST WED FEB 11 2009

OHC167-WVC001-007-017-021-033-041-073-085-091-095-097-101-120035-
/O.EXP.KRLX.SV.W.0007.000000T0000Z-090212T0030Z/
WASHINGTON OH-WEBSTER WV-BRAXTON WV-GILMER WV-UPSHUR WV-LEWIS WV-
TAYLOR WV-DODDRIDGE WV-HARRISON WV-PLEASANTS WV-TYLER WV-BARBOUR WV-
RITCHIE WV-
725 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RITCHIE...WESTERN
BARBOUR...TYLER...PLEASANTS...HARRISON...DODDRIDGE...TAYLOR...
LEWIS...UPSHUR...GILMER...BRAXTON...NORTHERN WEBSTER AND NORTHEASTERN
WASHINGTON COUNTIES EXPIRES AT 730 PM EST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3960 8085 3949 8072 3944 8056 3948 8047
      3939 8006 3901 8007 3896 8002 3895 8009
      3875 8013 3872 8026 3865 8026 3854 8076
      3856 8079 3851 8088 3868 8102 3904 8099
      3945 8106 3958 8121 3956 8102 3961 8095
TIME...MOT...LOC 0025Z 251DEG 41KT 3958 8030 3896 8025
          3875 8008

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:08 PM EST, 4 hours 16 minutes earlier.

Area forecast discussion, Feb 11, 2:08 PM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
208 PM EST WED FEB 11 2009

.SYNOPSIS...
STRONG COLD FRONT BRINGS GUSTY SHOWERS AND THUNDERSTORMS THIS
EVENING. POTENTIAL FOR STRONG WINDS TONIGHT...AND CONTINUING
THURSDAY IN THE MOUNTAINS. HIGH PRESSURE THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MODELS CONSISTENT WITH CURRENT FORECAST.  WINDS WITH SHOWERS WITH
LINE WILL GIVE GUSTS OF 50+.  BEHIND FRONT SUSTAINED WINDS LOOK GOOD
THROUGH THE NIGHT.  HAVE INCLUDED COMMENTS IN NPW INDICATING
SECURING LOOSE ITEMS.  NOT SURE JUST HOW MUCH POWER PROBLEMS THERE
WILL BE AS THE RECENT ICE STORM TOOK MANY DEAD LIMBS DOWN AND THE
LACK OF LEAVES WILL LET AIR PASS THROUGH THE TREES.  THIS MAY ALSO
PERMIT WINDS AT GROUND LEVEL TO BE STRONGER THEN WITH SUMMER GUSTS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
WILL KEEP THE HIGH WIND WARNING JUST FOR THE HIGH MOUNTAIN COUNTIES
OF RANDOLPH AND POCAHONTAS.  850 MB FLOW STILL AROUND 50 KNOTS
12Z-16Z.

HAVE LIGHT RAIN AND SNOW SHOWERS DECREASING THURSDAY IN NE WV AND
LEFT THE INCH OR LESS OF SNOW FOR THE HIGHER TERRAIN.  GFS 850 TEMPS
MAY BE TOO COLD WITH MINUS 6 AT 12Z THURSDAY...THINKING MORE MINUS
3/4C.

WINDS CALM DOWN THURSDAY EVENING.

BOTH NAM AND GFS SHOW ELONGATED VORT MAXIMUMS IN THE FAST 500 MB
FLOW INCREASING MOISTURE FRIDAY.  DID NOT THINK SYSTEM STRONG ENOUGH
FOR PCPN...BUT DID INCREASE CLOUDS.

DID NOT MAKE ANY MAJOR CHANGES TO SYSTEM FRIDAY NIGHT INTO
SATURDAY.  GFS MOST VIGOROUS WITH MOISTURE AND PCPN. WE ARE THINKING
SYSTEM MAY REMAIN MORE FRAGMENTED WITH NORTHERN BRANCH FEATURE ALONG
THE LOWER GREAT LAKES...AND DEEPER MOISTURE AND ADDIONAL SUPPORT TO
OUR SOUTH ALONG THE SOUTHERN STATES.  SO NOT WILLING TO INCREASE
POPS OUT OF THE CHANCE RANGE NOW.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...

DESPITE SOME MODEL DIFFERENCES...BLENDED HPC/GFS/ECMWF SOLUTIONS FOR
A FRESH FORECAST DAY 3 NIGHT THRU DAY 7.

THE SFC LOW PRESSURE EXITS EAST OF THE AREA SATURDAY NIGHT WITH
LINGERING SNOW SHOWERS ALONG THE EASTERN MOUNTAINS...AND RAIN
SHOWERS ACROSS THE LOWLANDS. AT THE SAME TIME...FLOW TURNS NORTHWEST
BRINGING RAP AROUND SNOW SHOWERS ACROSS THE NORTHERN SECTIONS...WITH
ADDITIONAL UPSLOPE SNOW ALONG THE NORTHERN MOUNTAINS.

SOME MODELS DIFFERENCES EXIST ON THE TIMING OF PCPN AND TEMPERATURE
FIELD WITH NAM AND GFS HAVING SIMILAR H850 FREEZING LINE REACHING OH
RIVER...THE SREF IS COLDER WITH H850 MINUS 5-6C...AND THE
SLOWER/WARMER ECMWF WITH A WAVY FREEZING LINE FROM WEST TO EAST
ACROSS CENTRAL CWA. LEANED TO NAM/GFS SOLUTIONS...FOR RAIN CHANGING
TO SNOW SAT NIGHT SHOWERS ACROSS CENTRAL AND SOUTH CWA...AND ALL
SNOW ACROSS NORTHERN SECTIONS AND EASTERN MOUNTAINS.

GFS BRING ANOTHER H5 SHORT WAVE SUN NIGHT...BUT MOISTURE LOOKS VERY
SHALLOW FOR JUST LOW CHANCE FOR RAIN/SNOW MIX THRU MONDAY
MORNING...MAINLY ALONG EASTERN MOUNTAINS.

GFS WITH FEED BACK ISSUES ON TUE AND WARM ADVECTION PCPN WERE
DISCARDED. THEREFORE...WITH A BROAD HIGH PRESSURE EXPECTED TO MOVE
FROM THE NORTHERN AND CENTRAL PLAINS...EAST OVER OH VALLEY...DRY
WEATHER IS EXPECTED LATE MON AND TUE. THEREFORE...BROUGHT SOME
CLEARING SPREADING WEST TO EAST FOR THIS TIME PERIOD.

ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST ON
WED...BRINGING BACK CLOUDS AND MORE CHANCES FOR PCPN.

LOWERED HIGH TEMPERATURES SUN AND MON AS THEY LOOK TO HIGH. WENT
WITH A BLEND OF ECMWF AND GFS. NO SIG CHANGES MADE TO LOWS DURING
THAT TIME PERIOD.

WENT GENERALLY WITH THE GMOS GUIDANCE FOR TEMPS AND SKIES FOR DAY
4-7...IN THE 40S DAYTIME...AND BELOW FREEZING FOR LOWS AT NIGHT.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR AHEAD OF THE FRONT DROPPING TO MVFR BEHIND THE FRONT.  WINDS
AND GUSTS WILL BE THE BIG ISSUE CREATING LOW LEVEL WIND SHEAR ACROSS
THE MOUNTAINS LATER TONIGHT INTO THURSDAY.  WINDS WITH AND BEHIND
THE FRONT WILL BRING SUSTAINED OF 15 TO 25 KTS AND GUSTS TO 50+
THROUGH TONIGHT.

AVIATION OUTLOOK /BEYOND 12Z THURSDAY/...
STRONG WINDS CONTINUE THROUGH THE DAY THURSDAY...ESPECIALLY FOR
MOUNTAIN TERMINALS. LOCALLY IFR POSSIBLE IN UPSLOPE SHOWERS FOR
HIGHER MOUNTAIN ELEVATIONS THROUGH THURSDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HIGH WIND WARNING UNTIL 6 AM EST THURSDAY FOR WVZ005>011-
     013>020-024>040.
     HIGH WIND WARNING UNTIL 4 PM EST THURSDAY FOR WVZ046-047.
OH...HIGH WIND WARNING UNTIL 6 AM EST THURSDAY FOR OHZ066-067-075-
     076-083>087.
KY...HIGH WIND WARNING UNTIL 6 AM EST THURSDAY FOR KYZ101>103-105.
VA...HIGH WIND WARNING UNTIL 6 AM EST THURSDAY FOR VAZ003-004.

&&

SYNOPSIS...KTB/AAR/ARJ
NEAR TERM...AAR
SHORT TERM...KTB/TJT
LONG TERM...ARJ
AVIATION...AAR
Hazardous weather outlook, Feb 11, 4:40 AM EST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
440 AM EST WED FEB 11 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-120945-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
440 AM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HIGH WIND WARNING THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA.
ADDITIONALLY...WIND GUSTS MAY EXCEED 60 MPH AT TIME BEHIND THE
COLD FRONT THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ046-047-120945-
POCAHONTAS-RANDOLPH-
440 AM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HIGH WIND WARNING THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA.
ADDITIONALLY...WIND GUSTS MAY EXCEED 60 MPH AT TIME BEHIND THE
COLD FRONT THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:17 AM ESTHigh Wind WarningRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more41 hr
Feb 11, 4:57 PM ESTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam, Wayne63 min
Feb 11, 5:03 PM ESTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo, Wayne57 min
Feb 11, 5:42 PM ESTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Kanawha, Logan, McDowell and 4 more63 min
Feb 11, 5:52 PM ESTSevere Thunderstorm WarningRLXCalhoun, Clay, Jackson, Kanawha, Pleasants, Ritchie and 3 more53 min
Feb 11, 6:28 PM ESTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Nicholas, Raleigh, Webster62 min
Feb 11, 5:12 PM ESTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Morgan, Perry and 1 more63 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2009Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.